November 1990

H2 Receptor Antagonists

Author Affiliations

Pocatello, Idaho

Arch Intern Med. 1990;150(11):2408. doi:10.1001/archinte.1990.00390220136031

To the Editor. —I read with interest the review article by Lipsy et al1 on histamine 2 receptor antagonists that appeared in the April issue of the Archives. I applaud the concise and usable nature with which the information was presented. I would like to add an additional piece of information to their review. The authors state that "ranitidine does not seem to cause... gynecomastia...." I am aware of a single case of ranitidine-associated gynecomastia reported by Tosi and Cagnoli.2 These authors describe a patient with painful gynecomastia associated with ranitidine therapy. The patient was a 69-year-old man with rheumatoid arthritis and a history of peptic ulcer disease. He was being treated with triamcinolone, diclofenac, and ranitidine daily. After 8 days of ranitidine therapy (150 mg/d), he had palpable, tender gynecomastia. The ranitidine therapy was discontinued and symptoms resolved over the next 15 days. He was later rechallenged

First Page Preview View Large
First page PDF preview
First page PDF preview